Question

i am having a pain under right rib cage and even if i bloat i feel pain on my right side,its been going on for 3 months now and i have taking TB treatment for about 5 months now and i have been also taking ARV treatment now its about 4 months,so what can be the cause of this pain ?

Answer

The liver is located on the right side. Since TB ,eds and ARVs can sometimes cause liver irritation (hepatitis) you should ask your doctor to check a blood test to be sure your liver is not irritated. S/He can also check tests for viral hepatitis (like hepatitis A, B and C). The gall bladder is also there so gall stones could be a cause, especially if the pain is worse after eating a fatty meal. The pancreas and bowel are also in that area so pancreatitis or colitis are not uncommon conditions when a person has HIV. Also if you have TB interanlly and start ARVs the body can cause alot of inflammation as it recovers from HIV suppression and tries to attack the TB, this can cause swollen lymph nodes (glands) around your intestines which may cause pain, usually with fever too.

Discuss these symptoms with your doctor so they can sort out the possibilities. Best, Joe